Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
angeleyes087

Accutane stomach cramps

Hey I am just about done with my 4th month on accutane, and since about 2 weeks ago ive been getting stomach cramping right around where my spleen and liver are, and now also lower in my stomach too. I asked my dermatologist about it and said I was really concerned, and he told me it was probably not due to the accutane because that would be such a rare side effect,; in statistics right around the same percentage of patients that were in the control group excperienced it. However, I am still really worried! I think it is the accutane! Did anyone else experience this? It feels exactly like when you get a cramp running, only less severe and it only lasts a short while then goes away. It is unassociated with when i take my pills or when I eat. Any advice or support would be great. I really want to finish out the treatment (month 5 is my last and that starts this thursday!), but not if it is at the expense of having long term stomach problems.

Share this post


Link to post
Share on other sites

i wanted to come back and respond to my earlier post in case this happens to anyone else! so toward the end of the 4th month the stomach cramping got REALLY bad, and there was also an accompanying gurgling in my stomach that i could literally hear! i stopped the accutane at the end of month 4. The stomach pain continued, so 7 days after the completeion of accutane i went to the dr. they found no serious problems. my stomach started overproducing acid (which i believe was a reaction to the accutane---ive NEVER had any stomach problems); ive been on prilosec for 5 days, and the symptoms are dissapating, slowly but surely.

if you are ever concerned about accutane side effects dont be embarassed or shy about talking to your dr. my dr tried to push me into continuing treatment, but i am glad i stopped. i dont want long term stomach problems to follow me the rest of my life as a trade off for clear skin! luckily, my skin is clear since ceasing treatment (10 days since last pill). fingers crossed it stays that way!

Share this post


Link to post
Share on other sites

same experience here when i was on my 2nd or 3rd week. i only had it a day or two so i wondered if accutane was the culprit. i noticed that i only get stomach cramps when i drink pineapple juice (in a can). so i went and checked on the label and it says a can contains high % of vitamin A.

accutane is a very potent drug, it's a form of vitamin a and this vitamin should not be taken in a high dose when you're on accutane. i threw the cans away and voila!! no more stomach cramps!! :dance: if i were you, i'd better check on the labels first. best, tell your doctor about this.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×